Alert archive / Texas / River Flood Warnings in 2022

River Flood Warning 28, NWS Midland/Odessa, TX

September 2, 2022Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 2, 2022, 8:04 PM CDT for Presidio County, Texas. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2022, 8:04 PM CDT (01:04 UTC)
Expired
Sep 3, 2022, 8:38 PM CDT
In force
25 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 2, 6:20 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 2, 6:20 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
620 PM CDT Fri Sep 2 2022

...New AVIATION...

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 147 PM CDT Fri Sep 2 2022

An upper ridge is over the western half of the country with West
Texas and Southeast New Mexico on the western edge of an upper
trough. The upper pattern will be fairly similar on Saturday.
Abundant moisture and lift continue across the area which is
allowing for more rain to develop. Rain with isolated thunder is
expected to continue to develop this afternoon into this evening.
Portions of the area south of the Pecos River are in a slight risk
of excessive rainfall for today and a Flood Watch is in effect for
much of the area from the Pecos River to the Rio Grande. High
temperatures today will mostly be in the 70s and 80s but will likely
be warmer than yesterday across the Permian Basin and Southeast New
Mexico. Low temperatures tonight will mostly be in the 60s and 70s.
Rain coverage and amounts are expected to decrease during the
overnight period so did not extend the Flood Watch. Rain coverage
and amounts will likely increase again on Saturday so another Flood
Watch may be needed for tomorrow. High temperatures Saturday will be
similar to today or a degree or two warmer. Low temperatures
tomorrow night will mostly be in the 60s.

&&

.LONG TERM...
(Sunday through  Thursday)
Issued at 147 PM CDT Fri Sep 2 2022

Upper ridge centered over the Great Basin Sunday as a trough extends
from the Great Lakes SW down the Mississippi River Valley into
Central TX.  This trough splits the ridge over the west from the
high pressure center over the Atlantic.  The trough will remain in
place next several days before developing into a closed low over the
SE late in the week.

Temperatures will be below normal Sunday through next week with
highs mainly in the 80s. Lows in the 60s.  May see a cold front move
down into the area late next week.

Rain chances still pretty high Sunday across the southern counties
but then decrease significantly next week.  Have been watching
Tropical Storm Javier off the Pacific coast of Mexico as a potential
rain producer for the region but models keep it west of Baja then
take it out to sea.  Next week another tropical system follows the
same track as Javier but looks not to come this way either.

&&

.AVIATION...
(00Z TAFS)
Issued at 547 PM CDT Fri Sep 2 2022

VFR conditions are expected through the TAF period. Showers and a
few thunderstorms have developed around MAF and FST and this may
impact the those terminals this evening. Winds remain primarily
easterly to southeasterly for all through the period. FST and CNM
may briefly see lowered ceilings or light fog tomorrow morning,
but confidence is too low to include at this time. Scattered
showers with isolated thunder will again be possible during the
afternoon tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               68  87  67  90 /  10  20  10  10
Carlsbad                 65  86  65  88 /   0  20  20  10
Dryden                   70  82  68  87 /  60  60  40  40
Fort Stockton            67  80  65  86 /  50  50  30  30
Guadalupe Pass           63  75  61  78 /  10  20  20  20
Hobbs                    65  87  63  86 /   0  20  20  10
Marfa                    61  75  58  78 /  60  60  30  40
Midland Intl Airport     68  84  66  88 /  10  20  20  10
Odessa                   68  84  66  86 /  10  20  20  10
Wink                     67  84  66  90 /  10  20  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 11 PM CDT this evening for Central Brewster
     County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
     Mountains Foothills-Lower Brewster County-Marfa Plateau-
     Pecos-Presidio Valley-Terrell.

NM...None.
&&

SHORT TERM...72
LONG TERM....72
AVIATION...91
Hazardous weather outlook, Sep 2, 1:40 PM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
140 PM CDT Fri Sep 2 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-031845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
140 PM CDT Fri Sep 2 2022 /1240 PM MDT Fri Sep 2 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

Heavy showers and thunderstorms are likely this afternoon and tonight
mainly south of the Pecos River. A Flood Watch is in effect through
this evening along and south of a Valentine to Fort Stockton line.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are likely again Saturday from the Davis Mountains
southward. Locally heavy rain will be the main concern.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to local law enforcement or emergency management.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Sep 2, 7:08 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
708 PM CDT Fri Sep 2 2022

TXZ061-062-030045-
Midland TX-Ector TX-
708 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of east central Ector
and west central Midland Counties through 745 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midland International Air and Space Port, or 9 miles northeast of
Odessa, moving southwest at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Odessa in Ratliff Stadium area, Midland International Air and Space
Port and Odessa Schlemeyer Field.

This includes Interstate 20 between mile markers 119 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3184 10233 3195 10246 3205 10232 3203 10224
      3198 10219
TIME...MOT...LOC 0007Z 036DEG 12KT 3200 10230

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

49

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:06 PM CDTFlash Flood WarningMAFScurry3 hr
Sep 2, 7:08 PM CDTSpecial Weather StatementMAFEctor37 min
Sep 2, 8:12 PM CDTRiver Flood WarningMAFPresidio24 hr
Sep 2, 9:57 PM CDTRiver Flood WarningMAFBrewster46 hr
Sep 2, 11:04 PM CDTAreal Flood AdvisoryMAFTerrell3 hr
Sep 3, 1:03 AM CDTFlood WatchMAFBrewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more24 hr
Sep 3, 9:01 AM CDTRiver Flood WarningMAFBrewster33 hr
Sep 3, 9:06 AM CDTRiver Flood WarningMAFBrewster46 hr
Sep 3, 2:44 PM CDTAreal Flood AdvisoryMAFTerrell3 hr
Sep 3, 4:14 PM CDTSpecial Weather StatementMAFLoving46 min
Sep 3, 4:44 PM CDTAreal Flood AdvisoryMAFCulberson3 hr
Sep 3, 5:04 PM CDTSpecial Weather StatementMAFMidland41 min
Sep 3, 5:37 PM CDTSpecial Weather StatementMAFLoving38 min
Sep 3, 4:25 PM CDTSevere Thunderstorm WarningMAFEddy18 min

Nearby

River Flood Warnings in Texas, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.